Schizophrenia.com

Flunked meds - I refuse to take any more

I had an adverse reaction to the Thorazine. I’m refusing any more meds. I have been on every single new and old med out there, except Orap, Rexulti, and Vraylar. None of those are particularly appetizing. Guess I’m going to careen through life until something sticks. Maybe ITI-007 will be an option, whenever that happens. No more therapy, no more meds, no more endless pills.

I just can’t do it any more. Being on the merry-go-round is only doable for so long, and I’ve reached my breaking point. I’ve been a veritable guinea pig for meds, and nothing helps. I can’t do this any longer.

Rexulti and Vraylar are probably similar to abilify. I thought you were doing well on haldol. What happened to haldol?

Too much EPS. It works great in a pinch, but it has too many side effects when taken continuously for me to take it long-term.

1 Like

No ECT? What happened with Thorazine?

Wish you the best, Greg. Hope you’ll do fine without them.

No, I’m not doing ECT after thinking about what my dad went through when he had it.

I’m hoping for the best for you. Good luck, I hope it goes well.

you’ll be in my prayers @alien99

I’m having trouble with my new drug, Latuda…

Pain in the groin like I had on Rispiridone. I’m supposed to be on 80mg of Latuda, but I’ve cut back to only 20mg hoping the pain would stop. I see my Pdoc in a month.

But my libido is back and my world is changing from black and white to colour…so I’ll just roll with it until I crash again I suppose.

1 Like

I can understand if you’ve had bad reactions to meds, and I’m sorry btw, but therapy has no ill side effects. Please continue therapy, and especially Cognitive Behavioral Therapy. Get on, if you aren’t currently, a good exercise and nutrition plan. Bolster yourself in any way possible. I’m sure you’re very tired, but it’s worth the effort. I wish you nothing but good :heart:

1 Like

So sorry…I forget what the exact percentage of people with medication resistant strains of sz is, I know it doesn’t seem large but actually includes thousands of individuals.

I’m going to go into research to help find alternative therapies or treatment plans for people with medication resistant strains or for children whom it may be dangerous to take APs for. I hope everything goes well for you and I hope in the future new and/or improved treatments are found!

I’m sorry meds don’t work for you. I hope you therapy can work for you.

Man, I am sorry that you are going through this right now Greg, but I kind of know how you feel.

I am currently on risperidone and my doctors dont want me to increase it any because it might have given me a pituatary tumor - if anything they want me to reduce the dose or have me off of it.

I need to be on more meds because I am currently experiencing Mixed Episodes/States and I am not doing so well.

My issue is that I have been on a lot of different meds/APs/Mood Stabilizers and for Health reasons I cannot go on certain ones.

I wish you well buddy - please Hang in there and dont give up, I will try to do the same I guess :confused:

Doood. Sending hugs your way.

I’m so sorry you are going through this.
Do you have someone to talk to at home? Family or friend?
Please don’t do anything rash. You are loved and just need the right answer.
I am asking God to give you the answer somehow, some way.
Have you ever trusted in him through this journey?

I get you. My son had bad reactions to his medication. The APs (risperdal and invega) made him a zombie, and the anti-depressants made him feel weird, and he had trouble sleeping. I started giving him CBD oil, and the paranoia and anxiety is practically gone. It’s supposed to help for scizophrenia - but it’s not always 100% effective. The good thing about CBD - it helps with sleep and doesn’t have any side effects.

Me too…I still hear the voices but at least serqouel + ambien deal with the insomnia. Worse laying up listing to voices more. My kind of ‘abuser-caused’ nervous break does not respond to meds always. Is more to deal with leaving the relationship and avoidance of people who caused me to crack…

I’ve tried drugs that did nothing or bad side effects like risperdal consta, even female. So all have flunked meds.